# SDR IY22001F00000

- Difficulty date: May 30, 2001
- Submitted: June 25, 2001
- Operation: Air carrier
- Aircraft: N10HE
- Make and model: Amd FALCON10
- Aircraft serial: 111
- Engine: Garrtt TFE7312
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Part number: 30756332
- Part serial: 960811402363
- Condition: Failed
- Location: Engine
- Part time: 8,422 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BACKGROUND:  POST SB CARBON SEALS HAVE COMMON PROBLEM WITH SEAL RUNNERS FAILING DUE TO CARBON BUILDUP.  THE SEAL RUNNER IS MFG FROM CERAMIC MATERIAL AND TENDS TO BREAK DUE TO THIS  CO-KING.  RESULTS:  TYPICAL DAMAGE SUSTAINED FROM THIS RUNNER FAILURE IS AS FOLLOWS;  1)NR 5 BEARING FAILS, CAUSING THE HPC TO SHAFT FORWARD.  2) HP TURBINE COUPLER TO CONTACT HP DIFFUSER.  3) PREFLIGHT SHUTDOWN.  4)EXTREME AMOUNT OF LUBE SYSTEM CONTAMINATION.     RECOMMENDATIONS:  SB, WHICH IS TO REDUCE OIL COKING. THE NR 4/NR 5 CARBON SEALS HAVE BEEN A PROBLEM FOR SOME TIME.  THERE HAVE BEEN SEVERAL GENERATIONS OF SEALS FOR HPC, WITH NO PERMANENT FIX.
